Addiction: Substance Abuse Community
where do i go for help
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

where do i go for help

Was originally prescribed clonazepam to take at night when I saw a doctor because I wasnt sleeping at all. Not a new problem, but I was sick of it and wanted to do something about it because it was affecting my mood. Now, I have seizures (grand mal) each time I've come off clonazepam. First I dislocated my shoulder, then seized in a walgreens and cracked my head on the floor. I've been on this med for ten years. Was on 1mg per day from 2002-2011. I ODed two times (2003 and 2004) and was committed to inpatient psych each time. I was suicidal. But immediately regretful. They were impulsive, dangerous acts which accompanied my mood fluctuations.
So apparently this is how it will always be and I can never have children bc I'm stuck on this dangerous med, I have to see (and pay for) a Dr in order to approve the prescription too. The whole thing is a well oiled money machine. I have no health insurance and have medical debt from above events.
7 Comments Post a Comment
Blank
1235186_tn?1339127464
Hello and Welcome. You will need to taper down your dose. As you found out cold turkey is dangerous off a benzo.You have no insurance? Do you get the meds from a doctor? Have him prescribe you a taper plan. It will lower your dose in small amounts over time to allow your body to adjust to less klonipin (klonopin)
It is possible to get off it. It just has to be done safely.
Debbie
Blank
Avatar_f_tn
I was on klonopin-clonazepam for many years and only got off a little bit at a time. my doctor said some people will have to be on a little dose each day because of the way it changes your brain chemistry. For me, I couldn't think or form thoughts and I had visual disturbances. It took two years to get off it, then got addicted to opiates from health problems. Now I am on subs as I have blogged. Good luck to you. Don't be hard on yourself. Cut down a very little at a time.
Blank
617347_tn?1331296681
HI... check this site, you will find some very good advices

http://benzo.org.uk/manual/index.htm
Blank
4149717_tn?1389507161
the others are right! Benzos need to be SLOWLY tapered down or as you have already found out, you can have a seizure! Benzos can be extremely dangerous to come off of c/t . Have you discussed wanting to come off the meds with your Dr? Please make sure if you havent, that you talk to him so that he can work on a SLOW taper schedule with you! Many have successfully come off benzos, it just needs to be done properly
Blank
Avatar_f_tn
I appreciate the heads up to taper. I'm well aware of the need to.
To clarify: the two times I stopped taking clonazepam and had seizures were not done in order to come off the med. The first time, I was unaware that a seizure was a side effect of stopping the med. I was taking it for sleep, but at the time had returned to college and it was finals week. I was up awake studying and didn't want to sleep. In front of a computer, next thing I know, I'm drooling, confused and my shoulder was dislocated. This was spring of '03.
The second time I stopped taking the med, I had had a bad session with my doctor. I told her that I needed to take a break from seeing her bc of some things that were said. So she did not refill my prescription. Walgreens was great. They knew she was with-holdingrip and that I had a history of seizure. They hunted down (in the computer system) a prescription of mine for clonazepam that had never been filled. I walked, swiftly, the 1/2 mile to Walgreens. For some reason I stopped to look at lipstick and I felt it come on. All I coul d see was pink and my ears were buzzing. I shuffled as fast as I could to the pharmacy counter, blacked out. Apparently I made it to the counter, said "im dizzy" and I fell head-first to the floor and had a seizure. This was November '05.
So I've never tried to ween off of clonazepam. I have tried to ween off of 2 different SSRIs and was unsuccessful after about 3 months each time. The electric shocks made me cave and get a doctor and a prescription.
I'm worried that I will need a hospital stay to detox from this stuff bc those seizures occured so quickly after not having clonazepam,  2-3 days. Also, my sis was prescribed this med around 2002 to help her sleep. Different doctor- neurologist for migraines. She had to detox when they had her on three different meds. She said clonazepam withdrawals were the worst for her and that was why she and her Dr had decided on inpatient detox. My sis was a cop at the time, so she had very good insurance.
Blank
Avatar_f_tn
Sorry for the weird typos. Getting used to typing on my phone
Blank
Avatar_f_tn
And yes, I've been seeing the same psychiatrist since end of 2005. I've seen her everywhere from once a week to once a month. When it comes to a plan for coming off ANY of the meds, she is reluctant to "rock the boat" since things are going well for me in life. She treats me for depression and anxiety. So she does have to take into account:

   Perhaps the meds are working... Whatever the combination... She's doing well and isn't suicidal. Mission accomplished.

I understand that (my current Dr.'s) point of view. But I've thought it over a few years now. I want out of this pharmaceutical relationship. It's abusive to my liver and my finances.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Addiction Answerers
6942344_tn?1417222347
Blank
Amandag78
Perth, Australia
1235186_tn?1339127464
Blank
atthebeach
on the beach, NJ
1926359_tn?1331591739
Blank
lulu747
Vancouver
271792_tn?1334983257
Blank
IBKleen
Cumberland Plateau, TN
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
4522800_tn?1405696702
Blank
VICourageous
ID